MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400804S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information to include from facility name: (b)(6).During an endovascular treatment, it was reported that an 8 x 40 mm 80 cm powerflex pro percutaneous transluminal angioplasty (pta) catheter ruptured.There was no patient injury.The lesion was the iliac.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17728910 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although not provided) and procedural/handling factors may have contributed to the reported event as calcified/resistant lesions may cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
During a endovascular treatment, it was reported that powerflex pro ruptured.There was no patient injury.The lesion was the iliac.The device will not be returned for analysis.No other information was provided.

Brand Name
POWERFLEXPRO 8MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7620852
Report Number9616099-2018-02198
Device Sequence Number11073385
Product Code LIT
UDI-Device Identifier20705032059814
UDI-Public20705032059814
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number4400804S
Device Catalogue Number4400804S
Device Lot Number17728910
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2018
Initial Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1